North Carolina, 2019

Damaging Winds in North Carolina, June 20, 2019

June 20, 2019 · NWS RAH · 48 events in 19 counties and zones

A line of storms developed to the northwest of central North Carolina during the early afternoon associated with a strong mid level disturbance and associated cold front. The storms moved into central NC and interacted with a warm and unstable atmosphere and intensified and increased in coverage.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$260,000
Crop damage
None recorded
Events
48

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS RAH wrote it up.

A line of storms developed to the northwest of central North Carolina during the early afternoon associated with a strong mid level disturbance and associated cold front. The storms moved into central NC and interacted with a warm and unstable atmosphere and intensified and increased in coverage. A large percentage of the storms became severe and produced wind damage across central North Carolina.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before the first event at Jun 20, 11:30 AM EST, 1 hour 34 minutes earlier.

Area forecast discussion, Jun 20, 11:30 AM EST, 1 hour 34 minutes before
AREA FORECAST DISCUSSION
National Weather Service Raleigh NC
1230 PM EDT Thu Jun 20 2019

.SYNOPSIS...
A vigorous mid level disturbance will cross the Carolinas this
afternoon. A surface cold front will cross the region tonight,
followed by high pressure and a drier and more stable air mass for
Friday into Saturday.

&&

.NEAR TERM /THROUGH TONIGHT/...
As of 1040 AM Thursday...

...Severe thunderstorms appear likely this afternoon through early
evening across central NC...

A significant early summer severe weather event appears likely this
afternoon through early evening across central NC. The main severe
weather hazards will be damaging wind gusts as high as 65 mph, large
hail and frequent lightning strikes.

12Z upper air analysis depicts a decent low-mid level jet crossing
the Deep South/TN Valley with a 40-45kt jet crossing MS/AL this
morning and a 40kt mid level jet overhead. The kinematics are in
place to support organized convection with effective bulk shear
expected to be 35-40kts this afternoon/early evening. Strong
insolation this morning through early afternoon will prime the
atmosphere with surface based CAPE projected to be as high as 3000
j/kg and mixed layer CAPE 1200-1500 J/kg. With sfc temperatures
warming into the low-mid 90s, anticipate low level lapse rates on
the order of 8.5-9 deg C/km, highly supportive of damaging
convective wind gusts. Additionally, model soundings for this
afternoon depict CAPE in the favored hail growth zone as high as 700-
800 J/kg. This suggest a decent threat for large hail along with
frequent cloud-to-ground lightning strikes. Finally, synoptic lift
will be increasing this afternoon as central NC will be in the right
entrance region of a 110+kt upper jet lifting newd across the
central Appalachians.

Expect main convective mode to be broken bands of convection with an
isolated supercell or two possible out ahead of the banded
convection.

Current PoP forecast appears to have a good handle on the coverage.
May adjust the timing (slightly slower than earlier forecast) though
the bulk of the convective activity will occur in the 4 PM-9 PM time
frame.

A broken band of convection will depart our eastern periphery prior
to 03Z. A surface cold front will drift across the region overnight
through early Friday. Cannot rule out an isolated shower or two
along the front though the atmosphere will be drying out in the
mid/upper levels of the atmosphere after 06Z.

&&

.SHORT TERM /FRIDAY AND FRIDAY NIGHT/...
As of 515 AM Thursday...

A longwave ridge will amplify across the MS Valley, with related
nwly flow aloft developing across NC through early Sat. Associated
height rises aloft and subsidence will yield the development of a
strong capping inversion that should suppress convective development
through most of the period. The exception, however, will be the
potential remnants of upstream convection/MCSs in nwly flow, which
may cross the Appalachians and affect the NC Foothills and NW
Piedmont in a weakened state by daybreak Sat. At the very least
convective blow-off/mid to high-lvl cloudiness will cause skies to
become mostly cloudy to cloudy through the same time, after a sunny
Fri. It will be less hot, and near average, in post-frontal high
pressure, with highs ranging from mid 80s across the nrn Piedmont to
90-92 degrees across the srn Piedmont and Sandhills, and with low
temperatures in the 60s.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
As of 1230 PM Thursday...

Not much structural changes to the long term portion of the
forecast. 06z models have trended a bit further east with the
possible MCV type system, forecast to spill southeast out of the
Ohio valley, crossing central NC around peak heating Saturday. Have
trended POPs further east in response, with showers/storms likely
lingering into early Sunday, especially across the western zones. If
this scenario were to come true, temps would struggle to reach the
80 degree mark across much of the area due to persistent cloud cover
and lingering precipitation. With inherent uncertainties in MCV type
forecasts 48 hours+, have sided closer to climatology with my high
Ts on Saturday, topping out in the mid to upper 80s (north) with low
90s (south). This could, however, be on the magnitude of 6 to 10
degree too warm depending on the ultimate track and intensity of the
MCV. Elsewhere, have trended a bit drier early next work-week with
mid to upper level ridging winning out. Most of next week, however,
the mid Atlantic region will remain in the battle ground region
between the western periphery of the ridge (centered to our SE) and
the best upper-level jet support (to our N). Thus, slight changes in
either direction could shift the forecast considerably.

Previous valid discussion...

Saturday morning a strong upper level low will be located over
Newfoundland and Labrador with mid-level heights quickly rising over
the Great Lakes. For central North Carolina a leftover cold front
will be stalled near the SC/ NC border. The main question for
Saturday morning remains vorticity that is scheduled to break off
from an upper level low located near ND. The overall thinking is for
this wedge of PV to dive southeast towards NC/ SC Saturday. The
ECMWF, GFS, NAM, and CMC all show this happening in one form or
another. The general track of the PV and some type of MCS appears to
be anywhere from GA to NC. The current predictability with this
event remains extremely low at this point, so for now have kept
mostly chance PoPs Saturday.

Saturday evening into Sunday morning another weak disturbance is
forecast to push across the area in the NW flow with even lower
confidence on the eventual track and strength of this wave. Monday
into Tuesday mid-level ridging will move overhead as the next
shortwave approaches the Great Lakes. Out ahead of this next wave
precipitation chances will decrease slightly as mid-level ridging
temporarily increases. Forecast soundings for both days show a low
level CAP forming with a skinny CAPE profile. 850 mb temperatures
Monday and Tuesday also rise to around 20 degrees C which will
support high temperatures in the low to mid 90s. The above likely
means that Monday and Tuesday will be relatively warm with lower
chances of convection. Tuesday into Wednesday the wave will eject
northeast into Canada with temperatures continuing above normal for
central NC.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
As of 800 AM Thursday...

Patches of MVFR stratus will lift and scatter through 14Z. VFR
conditions, and a breezy and gusty swly surface wind, will otherwise
prevail through early this afternoon. However, the approach of a
vigorous mid level disturbance will cause initially discrete storms
to develop over the wrn Carolinas between 16-19Z. These storms will
subsequently spread enewd across cntl NC, with some merging into
fast-moving clusters with 45-60 kt surface wind gusts, and others
remaining discrete with large hail, through 00Z. A cold front will
cross the region late tonight, with following nwly winds and drier
and more stable air that will yield VFR conditions through Sat.

Outlook: NW flow aloft, and low level moisture return into a
lingering frontal zone over the srn Appalachians and Carolinas, will
direct clusters of showers and storms across the region this weekend
into early next week.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
None.

&&

SYNOPSIS...MWS
NEAR TERM...WSS
SHORT TERM...MWS
LONG TERM...JJM/BAH
AVIATION...MWS
Hazardous weather outlook, Jun 20, 12:51 PM EST, 13 minutes before
Hazardous Weather Outlook
National Weather Service Raleigh NC
151 PM EDT Thu Jun 20 2019

NCZ007>011-021>028-038>043-073>078-083>086-088-089-211800-
Person-Granville-Vance-Warren-Halifax-Forsyth-Guilford-Alamance-
Orange-Durham-Franklin-Nash-Edgecombe-Davidson-Randolph-Chatham-Wake-
Johnston-Wilson-Stanly-Montgomery-Moore-Lee-Harnett-Wayne-Anson-
Richmond-Scotland-Hoke-Cumberland-Sampson-
151 PM EDT Thu Jun 20 2019

...SEVERE THUNDERSTORM WATCH 409 IN EFFECT UNTIL 10 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for central North Carolina.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Severe Thunderstorm Watch.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions to their local law enforcement and ask them to relay it
to the National Weather Service in Raleigh.

In the hours before

Special weather statement, Jun 20, 12:23 PM EST, 41 minutes before
Special Weather Statement
National Weather Service Raleigh NC
123 PM EDT Thu Jun 20 2019

NCZ021-201815-
Forsyth NC-
123 PM EDT Thu Jun 20 2019

...A STRONG THUNDERSTORM WILL MOVE INTO AND AFFECT FORSYTH COUNTY
UNTIL 215 PM EDT...

At 121 PM EDT, Doppler radar was tracking a strong thunderstorm over
Yadkinville, moving east at 45 mph. This storm may strengthen,
requiring a future Severe Thunderstorm Warning Issuance.

Nickel size hail, wind gusts of 50 to 55 mph, and heavy rainfall
will be possible with this storm.

Locations impacted include...
Winston-Salem, Kernersville, Clemmons, Bermuda Run, Huntsville,
Lewisville, Walkertown, Rural Hall, Pfafftown and Belews Creek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

If on or near Belews Lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.

&&

LAT...LON 3611 8051 3612 8046 3614 8044 3621 8045
      3622 8043 3624 8045 3626 8045 3626 8004
      3601 8005 3603 8021 3600 8022 3600 8032
      3597 8040 3599 8042 3601 8042 3606 8046
      3604 8049 3605 8051 3609 8052
TIME...MOT...LOC 1721Z 275DEG 37KT 3614 8068

MORROW

The radar

The Roanoke radar (KFCX), 89 km away, was scanning. The volume nearest the first event began at 18:02 UTC.

Open the radar archive at this moment

Event by event

48 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Forsyth

When
June 20, 1:04 PM EST
Where
Forsyth County, 0.89 mi SE of Belews Creek
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Fire Department/Rescue
Coordinates
36.240, -80.060

Several trees were reported down and in the roadways across Winston-Salem area.

Thunderstorm Wind, Guilford

When
June 20, 1:14 PM EST
Where
Guilford County, 2.01 mi S of Summerfield
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
36.171, -79.904

Several trees were reported down on Pleasant Ridge Road between Lewiston Road and Bunch Road.

Thunderstorm Wind, Guilford

When
June 20, 1:14 PM EST
Where
Guilford County, 1.8 mi E of Hillsdale
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.197, -79.798

One tree was reported down across Spencer Dixon Road near Kellam Ridge Drive.

Thunderstorm Wind, Guilford

When
June 20, 1:21 PM EST
Where
Guilford County, 1.78 mi NE of Guilford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
36.100, -79.880

A utility pole was reported down on a house.

Thunderstorm Wind, Guilford

When
June 20, 1:21 PM EST
Where
Guilford County, 1.86 mi SW of Browns Summit
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.200, -79.743

One tree was reported down and blocking Doggett Road near the bridge over Lake Townsend.

Thunderstorm Wind, Guilford

When
June 20, 1:30 PM EST
Where
Guilford County, Broadview
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.130, -79.780

One tree was reported down on a house.

Thunderstorm Wind, Guilford

When
June 20, 1:32 PM EST
Where
Guilford County, 0.95 mi NNW of Bessemer
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.113, -79.757

One tree was reported down across East Cone Boulevard, near United States Highway 29.

Thunderstorm Wind, Guilford

When
June 20, 1:35 PM EST
Where
Guilford County, 1.2 mi SSE of Broadview
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.113, -79.775

One tree was down across Yanceyville Street near East Cone Boulevard.

Thunderstorm Wind, Guilford

When
June 20, 1:38 PM EST
Where
Guilford County, 0.93 mi SSE of Broadview
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.119, -79.771

One tree was reported on a house on James Place near Guest Street.

Thunderstorm Wind, Person

When
June 20, 1:45 PM EST
Where
Person County, 0.69 mi S of Longs Store
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
Emergency Manager
Coordinates
36.410, -79.079

Numerous trees were reported down around southern portions of Hyco Lake, especially along Wagstaff Carver Road.

Thunderstorm Wind, Alamance

When
June 20, 1:50 PM EST
Where
Alamance County, 1.12 mi W of Burlington
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Fire Department/Rescue
Coordinates
36.100, -79.450

A tree was reported down on house in the Burlington area.

Thunderstorm Wind, Person

When
June 20, 1:50 PM EST
Where
Person County, 1.59 mi ENE of Cunningham to 2.99 mi NNE of Cunningham
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
36.541, -79.055

A large tree and power lines were reported down near the intersection of McGhees Mill Road and Mount Carmel Road on the North Carolina side of the border.

Thunderstorm Wind, Person

When
June 20, 1:51 PM EST
Where
Person County, 0.69 mi S of Hurdle Mills
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.260, -79.050

A tree was reported down on a house south of Hurdle Mills.

Thunderstorm Wind, Person

When
June 20, 1:57 PM EST
Where
Person County, 3.13 mi N of Triple Spgs
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.525, -78.851

One tree was reported down on a house on the 1800 block of High Plains Road.

Thunderstorm Wind, Randolph

When
June 20, 1:59 PM EST
Where
Randolph County, 0.72 mi E of Randleman
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
35.819, -79.807

One tree and a power pole was reported down across Randolph Street.

Thunderstorm Wind, Alamance

When
June 20, 2:01 PM EST
Where
Alamance County, 0.56 mi W of Burlington
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.100, -79.440

Five power lines and three trees were reported down in the Burlington area.

Thunderstorm Wind, Person

When
June 20, 2:01 PM EST
Where
Person County, 1.17 mi ESE of Timberlake
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.274, -78.930

A large tree was reported down on a hours on Chambers Loop Road near Riverbend Way.

Thunderstorm Wind, Alamance

When
June 20, 2:02 PM EST
Where
Alamance County, 0.15 mi SE of Burlington
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.098, -79.428

One tree was reported down across a roadway near Virginia Avenue and North Main Street.

Thunderstorm Wind, Alamance

When
June 20, 2:03 PM EST
Where
Alamance County, 1.21 mi SSW of Burlington
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
36.084, -79.437

A tree fell on a vehicle and was blocking the street near the intersection of Tucker Street and Fix Street.

Thunderstorm Wind, Alamance

When
June 20, 2:04 PM EST
Where
Alamance County, 2.13 mi SW of Graham
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
36.059, -79.428

One tree was reported down near the intersection of Hanford Road and Cedarcrest Drive.

Thunderstorm Wind, Person

When
June 20, 2:09 PM EST
Where
Person County, 1.22 mi ESE of Timberlake
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
36.274, -78.929

One tree was reported down on a house in the 1100 block of Chambers Loop Road.

Thunderstorm Wind, Randolph

When
June 20, 2:10 PM EST
Where
Randolph County, 2.07 mi S of Liberty
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.850, -79.570

One tree was reported down along South Fayetteville Street.

Thunderstorm Wind, Orange

When
June 20, 2:23 PM EST
Where
Orange County, 1.93 mi E of Chapel Hill Wllms Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.927, -79.036

Power lines were reported down along East Franklin Street near the intersection with Plant Road.

Thunderstorm Wind, Orange

When
June 20, 2:25 PM EST
Where
Orange County, 1.61 mi NW of Orange Grove
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.986, -79.221

A large tree was reported down near the intersection of Bradshaw Quarry Road and Vernon Road.

Thunderstorm Wind, Durham

When
June 20, 2:28 PM EST
Where
Durham County, 1.12 mi E of West Durham
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
36.000, -78.900

Multiple trees were reported down in downtown Durham.

Thunderstorm Wind, Orange

When
June 20, 2:34 PM EST
Where
Orange County, 1.78 mi NE of Chapel Hill Wllms Ar
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
35.950, -79.050

One tree was reported down on a house in Chapel Hill.

Thunderstorm Wind, Chatham

When
June 20, 2:40 PM EST
Where
Chatham County, Silk Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
35.780, -79.370

Multiple trees were reported down in Silk Hope.

Thunderstorm Wind, Granville

When
June 20, 2:45 PM EST
Where
Granville County, 0.53 mi WNW of Butner to 0.34 mi WNW of Creedmoor
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
911 Call Center
Coordinates
36.133, -78.759

Multiple trees were reported down from Butner to Creedmoor.

Thunderstorm Wind, Halifax

When
June 20, 2:45 PM EST
Where
Halifax County, 5.41 mi WSW of Summit
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
911 Call Center
Coordinates
36.440, -77.910

Multiple trees were reported down near Littleton.

Thunderstorm Wind, Warren

When
June 20, 2:50 PM EST
Where
Warren County, 2.33 mi WNW of Embro
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
36.390, -78.110

Several trees were reported down near Warrenton.

Thunderstorm Wind, Edgecombe

When
June 20, 3:20 PM EST
Where
Edgecombe County, 2.95 mi SSW of Battleboro
Measured
50 kt (58 mph) estimated gust
Property damage
$25,000
Reported by
911 Call Center
Coordinates
36.011, -77.773

Numerous trees, power lines, and power poles were reported down at Thomas A Betts Parkway and Unites States Highway 301.

Thunderstorm Wind, Wake

When
June 20, 3:24 PM EST
Where
Wake County, 2.01 mi E of Wilders Grove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.796, -78.534

A few trees were reported down near the intersection of Old Milburnie Road and Knightdale Boulevard.

Thunderstorm Wind, Nash

When
June 20, 3:25 PM EST
Where
Nash County, 0.96 mi S of Dortches
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Department of Highways
Coordinates
36.006, -77.868

Trees were reported down along I-95 northbound near mile marker 140.

Thunderstorm Wind, Randolph

When
June 20, 3:33 PM EST
Where
Randolph County, 0.77 mi S of Martha
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.609, -80.020

One tree was reported down along New Hope Road near the intersection with North Carolina Highway 49.

Thunderstorm Wind, Randolph

When
June 20, 3:40 PM EST
Where
Randolph County, 2.84 mi SSE of Farmer
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
35.614, -79.956

One tree was reported down on Lassiter Mill Road near the intersection with Waynick Meadow Road.

Thunderstorm Wind, Davidson

When
June 20, 4:10 PM EST
Where
Davidson County, 0.22 mi SE of Handy
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
911 Call Center
Coordinates
35.578, -80.098

Several trees were reported down along Highway 109 near Jim Elliott Road.

Thunderstorm Wind, Stanly

When
June 20, 4:11 PM EST
Where
Stanly County, 0.56 mi E of New London
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
35.450, -80.220

Numerous trees and power lines were reported down in the New London area.

Thunderstorm Wind, Chatham

When
June 20, 4:14 PM EST
Where
Chatham County, 0.69 mi N of Harpers Xrds
Measured
50 kt (58 mph) estimated gust
Property damage
$10,000
Reported by
911 Call Center
Coordinates
35.580, -79.470

Numerous trees were reported down in southwestern Chatham County.

Thunderstorm Wind, Randolph

When
June 20, 4:16 PM EST
Where
Randolph County, 0.84 mi NNE of New Hope
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.560, -80.012

Two trees were reported down along New Hope Road.

Thunderstorm Wind, Montgomery

When
June 20, 4:40 PM EST
Where
Montgomery County, 0.56 mi E of Wadeville
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
35.280, -79.970

Numerous trees and power lines were reported down.

Thunderstorm Wind, Scotland

When
June 20, 4:40 PM EST
Where
Scotland County, 2.92 mi WNW of Hasty
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
34.690, -79.520

Two large trees were reported down.

Thunderstorm Wind, Randolph

When
June 20, 4:41 PM EST
Where
Randolph County, 1.12 mi E of Ramseur
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.730, -79.650

A tree was reported down across the road.

Thunderstorm Wind, Randolph

When
June 20, 4:44 PM EST
Where
Randolph County, 1.49 mi SSW of Whynot
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.510, -79.760

A tree was reported down across the road.

Thunderstorm Wind, Montgomery

When
June 20, 4:55 PM EST
Where
Montgomery County, 2.36 mi ESE of Candor
Measured
50 kt (58 mph) estimated gust
Property damage
$15,000
Reported by
911 Call Center
Coordinates
35.290, -79.730

Numerous trees and power lines were reported down.

Thunderstorm Wind, Randolph

When
June 20, 5:00 PM EST
Where
Randolph County, 2.33 mi SSE of Cheeks
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
35.570, -79.581

One tree was reported down in the road on Pleasant Grove Church Road.

Thunderstorm Wind, Wake

When
June 20, 5:07 PM EST
Where
Wake County, 2.8 mi NE of Williams Xrds
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.674, -78.630

An 11 inch diameter tree was reported uprooted and across Shore Drive in Garner.

Thunderstorm Wind, Wake

When
June 20, 5:08 PM EST
Where
Wake County, 2.28 mi SSW of Garner
Measured
50 kt (58 mph) estimated gust
Reported by
NWS Employee
Coordinates
35.692, -78.642

One tree was reported down along Vandora Springs Road between North Hall Boulevard and Miriam Avenue.

Thunderstorm Wind, Lee

When
June 20, 5:16 PM EST
Where
Lee County, 4.52 mi N of Rosser
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
911 Call Center
Coordinates
35.615, -79.112

Two trees were reported down on Deep River Road near United States Highway 1.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in North Carolina in 2019Every state in 2019This day in weather historyWarnings in North Carolina, June 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 834321, 834322, 834340, 834341, 834342, 834343, 834344, 834345, 834346, 834347, 834348, 834349, 834350, 834351, 834352, 834800, 834801, 834802, 834803, 834804, 834805, 834806, 834807, 834808, 834809, 834810, 834811, 834841, 834844, 834845, 834846, 834847, 834848, 834849, 834850, 834851, 834852, 834853, 834854, 834855, and more.